MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, 45 sureform stapler instrument failed to open after fire.The procedure was completing as planned with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.However, failure analysis is not complete.A review of the information associated with this event has been performed by post market failure analysis engineer.The following additional information was provided: the logs showed pn 480445-06, ln u13241115-0107, was installed on the system 2x and fired 2 blue reloads.On both installs, the first clamp was successful, and the firings were each completed with no pauses for compression.Both unclamps were shown as successfully completed, per the logs.The instrument was then removed and not used again in the procedure.There were no stapler related errors in the msc logs.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive has received the sureform 45 stapler associated with this complaint and completed investigations.Failure analysis investigations did not replicate nor confirm the customer reported complaint "it did not open after the fire".The reported event with the instrument could not be replicated nor confirmed.The instrument was placed and driven on the in-house system.The instrument passed initialization.The instrument passed the recognition and engagement tests multiple times.The instrument moved intuitively with full range of motion in all directions.The jaws opened and closed properly.The instrument clamped, fired, and unclamped successfully.The instrument was successfully fired with a sf gray 45 reload two consecutive times.Visual inspection was performed and no damage was observed.The instrument was fully functional.No product issue was identified.Intuitive surgical, inc.(isi) followed up and obtained additional information.There was damage out of the ordinary.There was no unexpected tissue removal.There was no bleeding.Instrument available for return with sequence id (b)(4).

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23884383
Report Number2955842-2025-49534
Device Sequence Number4771484
Product Code NAY
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)U13241115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberU13241115 0107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown